Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 48, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 16, 2015, 5:26 PM EDT for Wayne County, Kentucky. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2015, 5:26 PM EDT (21:26 UTC)
- Expired
- Jun 16, 2015, 6:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Wayne County, KY
The radar
The Knoxville radar (KMRX), 148 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 5:40 PM EDT | TSTM WND DMG | Monticello, KY | TREES WERE REPORTED TO HAVE BEEN BLOWN DOWN. |
| Jun 16, 5:45 PM EDT | TSTM WND DMG | Steubenville, KY | MULTIPLE TREES WERE BLOWN DOWN BRINGING POWERLINES DOWN WITH THEM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1232 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1068 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
278
WUUS53 KJKL 162126
SVRJKL
KYC231-162215-
/O.NEW.KJKL.SV.W.0048.150616T2126Z-150616T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
526 PM EDT TUE JUN 16 2015
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 615 PM EDT
* AT 526 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PARNELL...OR
NEAR MONTICELLO...MOVING EAST AT 20 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MONTICELLO...RITNER...FRAZER...DELTA...CABELL...MILL SPRINGS...OIL
VALLEY...GREGORY...ZULA...KIDDS CROSSING...BARRIER...BETSEY...
KIDDER...DENNEY...PARNELL...ROCKEYBRANCH...STEUBENVILLE...
HIDALGO...COOPERSVILLE AND COOPER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
IF ON OR NEAR LAKE CUMBERLAND...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3692 8495 3696 8474 3698 8468 3691 8463
3679 8462 3677 8464 3675 8468 3673 8468
3672 8502 3676 8501 3681 8503 3682 8505
3687 8505
TIME...MOT...LOC 2126Z 261DEG 17KT 3683 8496
HAIL...1.25IN
WIND...60MPH
$$
JP2 follow-up statements
987
WWUS53 KJKL 162152
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
552 PM EDT TUE JUN 16 2015
KYC231-162215-
/O.CON.KJKL.SV.W.0048.000000T0000Z-150616T2215Z/
WAYNE KY-
552 PM EDT TUE JUN 16 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR CENTRAL WAYNE COUNTY...
AT 551 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
STEUBENVILLE...OR NEAR MONTICELLO...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MONTICELLO...RITNER...FRAZER...DELTA...MILL SPRINGS...OIL VALLEY...
GREGORY...KIDDS CROSSING...BARRIER...BETSEY...KIDDER...DENNEY...
STEUBENVILLE...COOPERSVILLE AND COOPER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3696 8474 3698 8468 3691 8463 3679 8462
3677 8464 3675 8468 3673 8468 3676 8490
3677 8495 3683 8498 3684 8489 3688 8491
3693 8487
TIME...MOT...LOC 2151Z 260DEG 17KT 3685 8479
HAIL...0.75IN
WIND...60MPH
$$
JP870
WWUS53 KJKL 162210
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
610 PM EDT TUE JUN 16 2015
KYC231-162219-
/O.EXP.KJKL.SV.W.0048.000000T0000Z-150616T2215Z/
WAYNE KY-
610 PM EDT TUE JUN 16 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WAYNE COUNTY WILL
EXPIRE AT 615 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS AND EXITED WAYNE COUNTY. THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
JACKSON KY.
LAT...LON 3696 8474 3698 8468 3691 8463 3679 8462
3677 8464 3675 8468 3673 8468 3676 8490
3677 8495 3683 8498 3684 8489 3688 8491
3693 8487
TIME...MOT...LOC 2207Z 261DEG 17KT 3685 8479
$$
JPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 4:46 PM EDT, 40 minutes earlier.
Area forecast discussion, Jun 16, 4:46 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 446 PM EDT TUE JUN 16 2015 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 306 PM EDT TUE JUN 16 2015 THUNDERSTORMS CONTINUE TO DEVELOP AND TARGET THE CENTER OF OUR FORECAST AREA TODAY...JUST TO THE SOUTH OF A DIFFUSE SURFACE FRONT AND THE 850 MB JET. THE STORMS SHOULD CONTINUE TO SHIFT EAST- SOUTHEASTWARD DURING THE LATE AFTERNOON HOURS AND OUTFLOWS GENERATED FROM CURRENT CONVECTION WILL LIKELY FORCE ADDITIONAL STORMS OVER THE UPPER CUMBERLAND LATER THIS AFTERNOON. DESPITE STILL MEAGER LAPSE RATES...A FEW OF THESE STORMS WILL PULSE UP AND COLLAPSE QUICKLY...PRODUCING GUSTY WINDS AND AN ISOLATED SEVERE WIND GUST WILL BE POSSIBLE. THE AFTERNOON STORMS WILL WANE AGAIN TONIGHT WITH LOSS OF DAYTIME HEATING BUT CANNOT TOTALLY RULE OUT A STORM ANYWHERE DURING THE NIGHT. ON WEDNESDAY...THE SURFACE FRONT WILL SHIFT NORTH SOME AND THE MORE CONCENTRATED AREA OF STORMS SHOULD ALSO SHIFT NORTH OVER OUR MORE NORTHERN COUNTIES. SIMILAR AIR MASS CHARACTERISTICS TOMORROW...WITH SLIGHTLY BETTER LAPSE RATES...SO CANNOT RULE OUT AN ISOLATED SEVERE WIND GUST WITH THE STORMS AGAIN ON WEDNESDAY. NO SIGNIFICANT CHANGES WITH TEMPS OR HUMIDITY DURING THE PERIOD. IN FACT...MANY LOCATIONS WILL AGAIN HIT THE LOW 90S TOMORROW WITH UPPER 80S UP NORTH WHERE MORE CLOUD COVER IS ANTICIPATED. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 446 PM EDT TUE JUN 16 2015 WE WILL BE IN A FAVORED AREA FOR CONVECTION AT THE START OF THE PERIOD THURSDAY AND FRIDAY...AT THE EDGE OF THE WESTERLIES ALOFT AND WITH A TROPICAL AIR MASS IN PLACE. THE REMAINS OF TROPICAL STORM BILL SHOULD BE TO OUR WEST...WITH MOISTURE POSSIBLY STREAMING EASTWARD TOWARD KENTUCKY...WHICH COULD ALSO ENHANCE OUR RAIN POTENTIAL. BILL IS EXPECTED TO DEGRADE TO AN OPEN WAVE ALOFT ON SATURDAY AS IT PASSES BY. ITS INFLUENCE WILL RESULT IN OUR BEST CHANCE OF RAIN AREA-WIDE ON SATURDAY. IN ITS WAKE...POPS WILL DROP OFF ON SUNDAY. ON MONDAY AND TUESDAY AN UPPER TROUGH IS EXPECTED TO AMPLIFY OVER THE NE CONUS WHILE A RIDGE BUILDS TO OUR WEST...RESULTING IN NW FLOW ALOFT FOR OUR AREA. A MOIST SURFACE AIR MASS SHOULD PERSIST. THIS SUMMERTIME SCENARIO CAN FAVOR CONVECTION AND SOMETIMES MCS OCCURRENCE...AND PRECIP WILL CONTINUED TO BE MENTIONED IN THE FORECAST. THE ECMWF SHOWS A DYING COLD FRONT MOVING IN FROM THE NORTH ON MONDAY...AND A SLIGHTLY ENHANCED POP WAS USED THEN. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 306 PM EDT TUE JUN 16 2015 THUNDERSTORMS WILL BE THE PRIMARY CONCERN FOR TAF SITES THIS AFTERNOON WITH TEMPO MVFR OR LOWER CONDITIONS AND BRIEF GUSTY WINDS WHERE STORMS HIT. THE BEST COVERAGE OF STORMS WILL BE ACROSS THE HEART OF EAST KENTUCKY...AFFECTING JKL AND SJS. ADDITIONAL ACTIVITY MAY ALSO IMPACT THE OTHER TAF SITES SO SEE LATEST TAF FOR UPDATES. STORMS WILL DIMINISH DURING THE EVENING AND THEN REDEVELOP DURING THE MIDDAY HOURS TOMORROW...WITH BEST COVERAGE ACROSS NORTHERN KENTUCKY INCLUDING SYM. ASIDE FROM THE STORMS... SOME FOG WILL DEVELOP IN THE RIVER VALLEYS AND WHERE STORMS HIT DURING THE OVERNIGHT HOURS BUT WIDESPREAD FOG IS NOT ANTICIPATED. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ABE LONG TERM...HAL AVIATION...ABE
Hazardous weather outlook, Jun 16, 4:11 PM EDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 411 PM EDT TUE JUN 16 2015 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-171100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE... JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN... ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 411 PM EDT TUE JUN 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH TONIGHT. A FEW OF THE STORMS DURING THE LATE AFTERNOON COULD BE STRONG...WITH GUSTY WINDS AND HEAVY RAINS BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE THROUGH MOST OF THE PERIOD. THE STRONGEST STORMS ON WEDNESDAY AND THURSDAY MAY BRING ISOLATED DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ABE/HAL
In the hours before
Special weather statement, Jun 16, 3:14 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
314 PM EDT TUE JUN 16 2015
KYZ068-069-080-111>117-161945-
KNOTT-CLAY-BREATHITT-ROCKCASTLE-JACKSON-LESLIE-OWSLEY-LEE-LAUREL-
PERRY-
314 PM EDT TUE JUN 16 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT KNOTT...CLAY...
BREATHITT...ROCKCASTLE...JACKSON...LESLIE...OWSLEY...LEE...LAUREL...
PERRY...
AT 314 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM COWCREEK TO MALCOMB TO GREENMOUNT TO LUNER...AND
MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LONDON...HAZARD...MOUNT VERNON...BEATTYVILLE...MANCHESTER...MCKEE...
HYDEN...BOONEVILLE...BUCKHORN...HAZEL PATCH...DONARO...BUSH...
CRESSMONT...COTTONGIN...IDA MAY...JEP HILL...ST. HELENS...JOHNETTA...
NED AND WENDOVER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HAL ROGERS PARKWAY BETWEEN MILE MARKERS 1 AND 59.
INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 35 AND
62.
KENTUCKY HIGHWAY 80 IN LAUREL COUNTY BETWEEN MILE MARKERS 3 AND 11.
KENTUCKY HIGHWAY 80 IN PERRY COUNTY BETWEEN MILE MARKERS 9 AND 15.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3733 8451 3759 8364 3732 8304 3705 8343
3706 8361 3703 8383 3701 8403
TIME...MOT...LOC 1914Z 301DEG 29KT 3744 8359 3726 8384 3727 8402 3724
8426
JPSpecial weather statement, Jun 16, 3:20 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
320 PM EDT TUE JUN 16 2015
KYZ107-109-110-112>115-120-162000-
KNOTT-BREATHITT-JOHNSON-MAGOFFIN-OWSLEY-FLOYD-PIKE-PERRY-
320 PM EDT TUE JUN 16 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT KNOTT...BREATHITT...
JOHNSON...MAGOFFIN...OWSLEY...FLOYD...PIKE...PERRY THROUGH 4 PM
EDT...
AT 320 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM RICEVILLE TO DUCO TO SMITH BRANCH TO TALBERT...AND
MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS OF 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HAZARD...PRESTONSBURG...JACKSON...SALYERSVILLE...HINDMAN...MASON...
ESTILL...COAL RUN VILLAGE...MARTIN...WAYLAND...ALLEN...SEWELL...CORN
FORK HOLLOW...NED...EVANSTON...VANCLEVE...EAST MCDOWELL...
ALPHORETTA...HOWARD CREEK AND HAGINSVILLE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 70 AND 76.
HAL ROGERS PARKWAY BETWEEN MILE MARKERS 57 AND 59.
KENTUCKY HIGHWAY 3 IN FLOYD COUNTY NEAR MILE MARKER 1.
KENTUCKY HIGHWAY 80 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 14.
KENTUCKY HIGHWAY 80 IN KNOTT COUNTY BETWEEN MILE MARKERS 1 AND 20.
KENTUCKY HIGHWAY 80 IN PERRY COUNTY BETWEEN MILE MARKERS 9 AND 15.
U.S. HIGHWAY 23 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 21.
U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 30 AND 32.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3740 8265 3733 8297 3722 8318 3747 8363
3759 8350 3768 8330 3768 8326 3771 8325
3780 8304 3766 8249
TIME...MOT...LOC 1920Z 302DEG 22KT 3771 8292 3758 8302 3751 8333 3743
8345
JPSpecial weather statement, Jun 16, 3:56 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
356 PM EDT TUE JUN 16 2015
KYZ088-109-110-112-113-115-117-118-120-162030-
KNOTT-HARLAN-BREATHITT-MAGOFFIN-LESLIE-LETCHER-FLOYD-PIKE-PERRY-
356 PM EDT TUE JUN 16 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT KNOTT...HARLAN...
BREATHITT...MAGOFFIN...LESLIE...LETCHER...FLOYD...PIKE...PERRY...
AT 356 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM IVEL TO TOPMOST TO LITTCARR TO WOOTON...AND MOVING
SOUTHEAST AT 30 MPH.
WIND GUSTS OF 35 TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...HAZARD...PRESTONSBURG...WHITESBURG...HINDMAN...ESTILL...
CUMBERLAND...JENKINS...COAL RUN VILLAGE...ELKHORN CITY...
WHEELWRIGHT...FLEMING-NEON...LYNCH...MARTIN...PIPPA PASSES...
BENHAM...WAYLAND...VICCO...ALLEN AND BLACKEY.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HAL ROGERS PARKWAY BETWEEN MILE MARKERS 50 AND 59.
KENTUCKY HIGHWAY 80 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 14.
KENTUCKY HIGHWAY 80 IN KNOTT COUNTY BETWEEN MILE MARKERS 1 AND 20.
KENTUCKY HIGHWAY 80 IN PERRY COUNTY BETWEEN MILE MARKERS 9 AND 15.
U.S. HIGHWAY 119 IN PIKE COUNTY BETWEEN MILE MARKERS 1 AND 11.
U.S. HIGHWAY 23 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 15.
U.S. HIGHWAY 23 IN LETCHER COUNTY BETWEEN MILE MARKERS 1 AND 7.
U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 0 AND 32.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3726 8239 3712 8272 3705 8272 3698 8286
3695 8286 3689 8311 3734 8345 3749 8326
3768 8292 3756 8221
TIME...MOT...LOC 1956Z 310DEG 27KT 3759 8268 3736 8281 3724 8294 3717
8328
JPSpecial weather statement, Jun 16, 4:28 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
428 PM EDT TUE JUN 16 2015
KYZ079-083-162100-
PULASKI-WAYNE-
428 PM EDT TUE JUN 16 2015
...A STRONG THUNDERSTORM WILL AFFECT PULASKI AND WAYNE THROUGH ...
AT 427 PM EDT...A STRONG THUNDERSTORM WAS NEAR FAUBUSH...OR 11 MILES
NORTH OF MONTICELLO...MOVING EAST AT 15 MPH.
WIND GUSTS OF 30 TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SOMERSET...SCIENCE HILL...BURNSIDE...PULASKI COUNTY PARK...NAOMI...
FRAZER...POINTER...MILL SPRINGS...FAUBUSH...BETSEY...KIDDER...
BRONSTON...NANCY...QUINTON AND TRIMBLE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 17 AND
18.
LOUIS B. NUNN PARKWAY
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3695 8495 3696 8494 3696 8492 3695 8490
3700 8484 3705 8491 3709 8491 3710 8490
3717 8464 3690 8460 3690 8495
TIME...MOT...LOC 2027Z 262DEG 13KT 3701 8488
JPSpecial weather statement, Jun 16, 4:58 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
458 PM EDT TUE JUN 16 2015
KYZ120-162130-
PIKE-
458 PM EDT TUE JUN 16 2015
...A STRONG THUNDERSTORM WILL AFFECT PIKE...
AT 457 PM EDT...A STRONG THUNDERSTORM WAS OVER ELKHORN CITY...OR NEAR
BREAKS INTERSTATE...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 45 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ELKHORN CITY...BIGGS...PHYLLIS...BELCHER...TOONERVILLE...ROCKHOUSE...
FISHTRAP LAKE...ASHCAMP...SHELBY GAP...PAW PAW...REGINA...
MOUTHCARD...FEDSCREEK...KIMPER...LOOKOUT AND ADAMSON.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3727 8235 3723 8250 3720 8256 3721 8260
3751 8234 3746 8208
TIME...MOT...LOC 2057Z 272DEG 25KT 3730 8236
JPSpecial weather statement, Jun 16, 5:16 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
516 PM EDT TUE JUN 16 2015
KYZ083-162145-
WAYNE-
516 PM EDT TUE JUN 16 2015
...A STRONG THUNDERSTORM WILL AFFECT WAYNE COUNTY THROUGH 545 PM
EDT...
AT 516 PM EDT...A STRONG THUNDERSTORM WAS OVER CABELL...OR 8 MILES
WEST OF MONTICELLO...MOVING EAST AT 20 MPH.
WIND GUSTS OF 30 TO 40 MPH...HEAY RAIN...AND PEA SIZE HAIL ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MONTICELLO...CABELL...MILL SPRINGS...OIL VALLEY...GREGORY...ZULA...
KIDDS CROSSING...BARRIER...BETSEY...PARNELL...STEUBENVILLE...
HIDALGO...COOPERSVILLE...COOPER...SUSIE AND ALPHA.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3691 8497 3694 8494 3695 8490 3698 8480
3696 8477 3697 8471 3676 8467 3674 8468
3672 8502 3676 8501 3681 8503 3683 8506
3686 8506
TIME...MOT...LOC 2116Z 258DEG 18KT 3683 8499
JPThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 2:33 PM EDT | Special Weather Statement | JKL | Jackson, Rockcastle | 27 min |
| Jun 16, 2:55 PM EDT | Special Weather Statement | JKL | Breathitt | 35 min |
| Jun 16, 3:14 PM EDT | Special Weather Statement | JKL | Clay, Jackson, Laurel, Leslie, Owsley, Perry and 1 more | 31 min |
| Jun 16, 3:20 PM EDT | Special Weather Statement | JKL | Breathitt, Floyd, Knott, Magoffin, Perry | 40 min |
| Jun 16, 3:56 PM EDT | Special Weather Statement | JKL | Floyd, Knott, Letcher, Perry, Pike | 34 min |
| Jun 16, 4:18 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Letcher, Pike | 42 min |
| Jun 16, 4:28 PM EDT | Special Weather Statement | JKL | Pulaski | 32 min |
| Jun 16, 4:58 PM EDT | Special Weather Statement | JKL | Pike | 32 min |
| Jun 16, 5:16 PM EDT | Special Weather Statement | JKL | Wayne | 29 min |
| Jun 16, 5:58 PM EDT | Special Weather Statement | JKL | McCreary | 32 min |
| Jun 16, 6:08 PM EDT | Special Weather Statement | JKL | Pulaski | 22 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.